Thunderstorm Wind, Falls
- When
- June 14, 12:36 PM CST
- Where
- Falls County, 2 mi N of Lott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 31.249, -97.030
Trees and a trailer were damaged.
A few reports of wind damage and hail were reported as scattered thunderstorms developed ahead of an upper level low pressure system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A few reports of wind damage and hail were reported as scattered thunderstorms developed ahead of an upper level low pressure system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 14, 12:26 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 126 PM CDT THU JUN 14 2007 .UPDATE... 126 PM WILL CHANGE WORDING TO INCLUDE SOME SEVERE PLUS THE PREVIOUSLY MENTIONED HEAVY RAIN. WITH MID LEVEL LAPSE RATES SO STEEP...SOME OF THE STORMS HAVE SHOWN A QUICK SURGE UP LIKELY PRODUCING HAIL AND POSSIBLY DAMAGING WINDS. WITH LOW WIND SHEAR PROFILES...THEY ARE NOT MOVING VERY RAPIDLY AND RAIN THEMSELVES OUT AFTER A SCAN OR TWO. PULSE SEVERE STORM CELLS ARE GENERALLY NOT LONG LIVED...BUT THEY CAN CAUSE TROUBLE. 84 && .PREV UPDATE... 1136 AM WILL NOT UPDATE AT THIS TIME...PACKAGE LOOKS GOOD. STILL EXPECTING CONVECTION TO BREAK OUT MID TO LATE AFTERNOON AND CONTINUE INTO THE EVENING. 84 .AVIATION... 626 AM TRICKY FCST LIKE A FEW WEEKS AGO...AS UPPER LOW MEANDERS SE TOWARD SRN OK/NRN TX NEXT 24 HRS AND LINGERS FOR SEVERAL DAYS. ONGOING LINEAR...WEAK SHRA/TSRA WILL LIKELY CONT TO WEAKEN AS IT APPROACHES I-35 CORRIDOR WITH LOSS OF 25-30 KT LLJ FEED. HOWEVER...WITH DAYTIME HEATING AND OUTFLOW...EXPECT SOME VFR CIGS/SHRA AROUND THRU 18Z TDY. AFTRWDS...TIMING EXACT PD(S) FOR TS/TSRA DIFFICULT ATTM. WILL GO WITH BEST ODDS OF VCTS/CB WITH VFR CIGS IN 21Z-06Z TIME FRAME AFTR BEST DAYTIME HEATING. ITS PSBL IT COULD BEGIN SOONER...BUT DONT HAVE THE CONFIDENCE FOR THAT OR ANY TEMPO TSRA PD(S) ATTM. WILL MAINTAIN VCSH AFTR 06Z FRI. LOOK FOR PLENTY OF AMD(S) TO TAFS NEXT 24 HRS. && .PREV DISCUSSION... /ISSUED 410 AM CDT THU JUN 14 2007/ DISCUSSION...WX PATTERN EXPECTED TO BECOME MUCH MORE ACTIVE OVER THE NEXT SEVERAL DAYS AS UPPER LOW MEANDERS ACROSS THE REGION THROUGH THE WEEKEND. AREA RADARS ALREADY SHOWING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF THE CWA EARLY THIS MORNING...THE FIRST OF SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THROUGH SUNDAY. WATER VAPOR IMAGERY SHOWS CENTER OF UPPER LOW POSITIONED ACROSS FAR SOUTHWESTERN KANSAS AND ACROSS THE OK/TX PANHANDLES. ONE DISTINCT S/W IS NOTED ROTATING THROUGH NORTHEAST NEW MEXICO AND WILL CONTINUE TO MOVE EAST INTO SOUTHWEST OKLAHOMA LATER TODAY. AT THE SFC...WEAK SFC LOW IS LOCATED JUST SOUTHWEST OF WICHITA FALLS...WITH SFC BOUNDARY EXTENDING SOUTHWEST INTO THE BIG BEND REGION. AS VORT MAX MOVES EAST THROUGH THE DAY...SFC BOUNDARY WILL LIKELY FOLLOW...MOVING INTO THE WESTERN CWA LATER THIS AFTERNOON. DYING COMPLEX OF THUNDERSTORMS IN SOUTHERN OKLAHOMA WILL LIKELY LEAVE ONE OR MORE SIGNIFICANT OUTFLOW BOUNDARIES LYING AROUND NEAR THE RED RIVER. THESE BOUNDARIES ALONG WITH 3000J/KG MLCAPE AND INCREASING UPPER SUPPORT ALOFT FROM APPROACHING SPEED MAX SHOULD ALLOW THUNDERSTORMS TO REDEVELOP LATE THIS AFTERNOON AND EVENING ACROSS THE AREA. FAVORED AREAS WILL BE NEAR THE RED RIVER AND ALONG EASTWARD MOVING SFC BOUNDARY. HAVE RAISED POPS TO LIKELY MAINLY FOR LATE THIS AFTERNOON/EVENING AND EARLY TONIGHT GIVEN THE CURRENT SCENARIO. GUIDANCE IS IN GOOD AGREEMENT WITH SLOW MOVEMENT OF UPPER LOW...BUT GFS IS SUFFERING FROM SIGNIFICANT FEEDBACK PROBLEMS WHICH APPEARS TO BE AFFECTING ITS ABILITY TO REDEVELOP CONVECTION ONCE IT GETS ONE COMPLEX GOING. GIVEN THAT...HAVE TRENDED THE FORECAST TOWARD THE NAM/SREF AND WILL CONTINUE WITH HIGH POPS BOTH FRIDAY AND SATURDAY. DONT EXPECT CONTINUOUS RAIN THROUGH THE PERIOD...BUT RATHER SEVERAL ROUNDS OF CONVECTIVE DEVELOPMENT. EXACT TIMING WILL REMAIN DIFFICULT. SWODY1/2 HAS MOST OF NORTH TEXAS IN A SLIGHT RISK FOR SEVERE WEATHER TODAY AND FRIDAY...AND GIVEN THE UNSTABLE CONDITIONS/STEEPENING LAPSE RATES...THAT SEEMS REASONABLE WITH HAIL/WIND BEING PRIMARY THREATS. WILL HAVE TO WATCH STORMS CLOSELY THAT DEVELOP ALONG OUTFLOW BOUNDARY NEAR RED RIVER TODAY...WHERE LOW LEVEL FLOW WILL REMAIN BACKED INTO THE WEAK SFC LOW. COULD SEE AN ISOLATED SPIN UP IN THIS AREA. OF GREATER CONCERN THROUGH SATURDAY WILL BE THE POTENTIAL FOR HEAVY RAINFALL. WIND PROFILES WILL SUPPORT SLOW STORM MOTIONS...AND LOCALIZED FLASH FLOODING WILL BECOME A PROBLEM WITH ANY SLOW MOVING STORMS. GIVEN UNCERTAINTY IN TIMING/LOCATION WILL HOLD OFF ON ANY FLOOD WATCH FOR NOW. WILL HAVE 2-4 INCHES OF QPF IN THE GRIDDED FORECAST THROUGH LATE SATURDAY HOWEVER FOR MOST OF THE AREA. CONFIDENCE IN FORECAST BEYOND MONDAY IS EXTREMELY LOW. GLOBAL MODELS HAVE FLOPPED THEIR FORECASTS...WITH MOST OF THE GUIDANCE NOW SHOWING A HIGH AMPLITUDE TROF OUT WEST BY THE MIDDLE OF NEXT WEEK. GFS SHOWS A LARGE RIDGE. GIVEN THE SPREAD...AND CONSENSUS TOWARD A TROF...WILL LEAVE ISOLATED POPS IN THROUGH THE MIDDLE OF THE WEEK...AND NOT SHOW THE STRONG FRONTAL PASSAGE AS THE GFS SHOWS ON TUESDAY. NOTE TO USERS...THE GRANGER (CENTRAL TEXAS) 88D DATA IS UNAVAILABLE DUE TO A MAJOR COMMS OUTAGE IN CENTRAL TEXAS. PHONE LINE TECHNICIANS ARE WORKING ON THE PROBLEM. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 93 73 89 71 87 / 60 60 70 60 60 WACO, TX 95 75 90 70 88 / 50 50 60 60 60 PARIS, TX 88 70 87 69 86 / 50 60 60 50 60 DENTON, TX 92 71 89 69 87 / 60 60 70 60 60 MCKINNEY, TX 90 70 88 70 87 / 60 70 60 60 60 DALLAS, TX 93 73 88 70 87 / 60 60 60 60 60 TERRELL, TX 92 71 88 69 87 / 60 60 60 60 60 CORSICANA, TX 93 72 89 71 88 / 60 60 60 60 60 TEMPLE, TX 94 74 91 71 89 / 50 50 60 60 60 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/91/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 337 AM CDT THU JUN 14 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150845- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 337 AM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATER THIS AFTERNOON AND THROUGH TONIGHT...AS A SLOW-MOVING UPPER LEVEL SYSTEM MOVES SOUTHEAST TOWARD NORTH TEXAS. THE GREATEST RISK FOR SEVERE WEATHER...INCLUDING DAMAGING WINDS AND A TORNADO OR TWO WILL BE IN THE IMMEDIATE VICINITY OF THE RED RIVER VALLEY...WHERE SURFACE WINDS WILL BE MORE EASTERLY NEAR A SURFACE LOW MOVING ACROSS SOUTHERN OKLAHOMA. ELSEWHERE...DAMAGING WINDS...MARGINALLY SEVERE HAIL...AND VERY HEAVY RAINFALL TO BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE. LOCALIZED FLASH FLOODING WILL BE A THREAT...ESPECIALLY ACROSS WESTERN SECTIONS OF NORTH TEXAS WHERE PREVIOUS HEAVY RAINS HAVE OCCURRED THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS CONTAINING HEAVY RAINFALL FRIDAY AND SATURDAY...WITH CHANCES LINGERING INTO SUNDAY AND MONDAY. LOCALIZED HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...ALONG WITH AN ISOLATED SEVERE WEATHER THREAT. THE SAME UPPER LEVEL DISTURBANCE WILL LINGER OVER THE AREA WITH NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY FRIDAY AND SATURDAY...LINGERING INTO EARLY SUNDAY. A COLD FRONT WILL MOVE INTO NORTH TEXAS TUESDAY. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLD FRONT. TOO MUCH UNCERTAINTY EXISTS TO ASSESS THE SEVERE WEATHER POTENTIAL THIS FAR OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT...ESPECIALLY BETWEEN INTERSTATE 20 AND THE RED RIVER VALLEY. 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1227 PM CDT THU JUN 14 2007 TXZ130-141800- ERATH TX- 1227 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN ERATH COUNTY AT 1227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 17 MILES NORTH OF STEPHENVILLE...MOVING NORTHEAST AT 15 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH...AS WELL AS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED FROM THIS STORM. LAT...LON 3249 9824 3237 9819 3246 9806 3252 9810
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1259 PM CDT THU JUN 14 2007 TXZ095-141830- LAMAR TX- 1259 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN LAMAR COUNTY AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF PARIS...MOVING NORTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE DEPORT. WIND GUSTS TO 40 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS STORM. LAT...LON 3358 9564 3346 9562 3349 9531 3364 9535 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 104 PM CDT THU JUN 14 2007 TXZ160-141830- FALLS TX- 104 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL FALLS COUNTY AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MARLIN...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE LOTT AND MARLIN. WIND GUSTS TO 40 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS STORM. LAT...LON 3127 9712 3116 9706 3127 9672 3143 9684 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 122 PM CDT THU JUN 14 2007 TXZ116-117-130-131-141845- PALO PINTO TX-PARKER TX-HOOD TX-ERATH TX- 122 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL ERATH COUNTY NORTHWESTERN HOOD COUNTY SOUTHEASTERN PALO PINTO COUNTY SOUTHWESTERN PARKER COUNTY AT 122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF GRANBURY...MOVING NORTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE LIPAN AND OAK TRAIL SHORES. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES TO INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED. LAT...LON 3262 9835 3233 9820 3252 9771 3274 9793 82/JLD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 128 PM CDT THU JUN 14 2007 TXZ094-141930- FANNIN TX- 128 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... FANNIN COUNTY AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF BONHAM...MOVING NORTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...DODD CITY...ECTOR...LEONARD AND BONHAM STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3354 9638 3335 9629 3345 9585 3383 9611 82/JLD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 134 PM CDT THU JUN 14 2007 TXZ158-141900- BELL TX- 134 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BELL COUNTY AT 134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BELTON...MOVING NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...LITTLE RIVER-ACADEMY AND TEMPLE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3102 9756 3087 9742 3102 9726 3116 9743 82/JLD
The Ft Hood radar (KGRK), 68 km away, was scanning. The volume nearest the first event began at 18:36 UTC.
4 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees and a trailer were damaged.
Flooding reported on roads.
Two trees blown down.
Power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36154, 36156, 36149, 36148, 36155, 36153, 36158, 36159.